Golubitsky, Martin and Stewart, Ian and Marsden, Jerrold (1987) Generic bifurcation of Hamiltonian systems with symmetry. Physica D, 24 (1-3). pp. 391-405. ISSN 0167-2789. http://resolver.caltech.edu/CaltechAUTHORS:20101015-112336225
- Published Version
Restricted to Repository administrators only
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20101015-112336225
We study generic bifurcations of equilibria in one-parameter Hamiltonian systems with symmetry group Γ on the generalized eigenvalues of the linearized system go through zero. Theorem 3.3 classifies expected actions of Γ on the generalized eigenspace of this zero eigenvalue. Generic one degree of freedom symmetric systems is section 4; remarks concerning systems with more degrees of freedom are given in section 5.
|Additional Information:||© 1987 Elsevier Science Publishers B.V. Received 2 May 1986; revised 19 June 1986. Available online 9 August 2002. We are grateful to Jerry Marsden, Debbie Lewis and Tudor Ratiu for suggesting to us that a generic description of transition in Hamiltonian systems with symmetry would be worthwhile. More accurately, this paper presents the results of a community discussion. The research of M.G. was supported in part by the AMSP program of DARPA, NASA Grant NAG-2279 and by NSF Grant DMS-8402604. The research of I.N.S. was supported in part by a grant from the Science and Engineering Research Council. The research of J.E.M. was supported in part by DOE contract DE-AT03-8SER12097.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||03 Nov 2010 15:19|
|Last Modified:||26 Dec 2012 12:32|
Repository Staff Only: item control page